Algebraic & Geometric Topology
- Algebr. Geom. Topol.
- Volume 16, Number 2 (2016), 1025-1041.
Torsion exponents in stable homotopy and the Hurewicz homomorphism
We give estimates for the torsion in the Postnikov sections of the sphere spectrum, and we show that the –localization is annihilated by . This leads to explicit bounds on the exponents of the kernel and cokernel of the Hurewicz map for a connective spectrum . Such bounds were first considered by Arlettaz, although our estimates are tighter, and we prove that they are the best possible up to a constant factor. As applications, we sharpen existing bounds on the orders of –invariants in a connective spectrum, sharpen bounds on the unstable Hurewicz map of an infinite loop space, and prove an exponent theorem for the equivariant stable stems.
Algebr. Geom. Topol., Volume 16, Number 2 (2016), 1025-1041.
Received: 26 March 2015
Revised: 29 July 2015
Accepted: 4 August 2015
First available in Project Euclid: 16 November 2017
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Mathew, Akhil. Torsion exponents in stable homotopy and the Hurewicz homomorphism. Algebr. Geom. Topol. 16 (2016), no. 2, 1025--1041. doi:10.2140/agt.2016.16.1025. https://projecteuclid.org/euclid.agt/1510841159